Surveys in Mathematics and its Applications

ISSN 1842-6298
Volume 1 (2006), 61 - 69


Sorin Mirel Stoian

Abstract. If (X, P) is a sequentially locally convex space, then a quotient bounded operator T beloging to QP is regular (in the sense of Waelbroeck) if and only if it is a bounded element (in the sense of Allan) of algebra QP. The classic functional calculus for bounded operators on Banach space is generalized for bounded elements of algebra QP.

2000 Mathematics Subject Classification: 47A60, 46A03.
Keywords: locally convex space, functional calculus.

Full text


  1. G.R. Allan, A spectral theory for locally convex algebras, Proc. London Math. Soc. 15 (1965), 399-421. MR0176344(31 #619). Zbl 0138.38202.

  2. A. Chilana, Invariant subspaces for linear operators on locally convex spaces, J. London. Math. Soc., 2 (1970) , 493-503. MR0423095(54 #11078).

  3. I.Colojoara, Elemente de teorie spectrală, Editura Academiei Republicii Socialiste Romania, Bucuresti, 1968. MR0242000(39 #3335).

  4. J.R. Gilles, G.A. Joseph, D.O. Koehler and B. Sims, On numerical ranges of operators on locally convex spaces, J. Austral. Math. Soc. 20 (Series A), (1975), 468-482. MR0385598(52 #6459). Zbl 0312.47002.

  5. G.A. Joseph, Boundness and completeness in locally convex spaces and algebras, J. Austral. Math. Soc., 24 (Series A), (1977), 50-63. MR0512300(58 #23602).

  6. E. Kramar, On the numerical range of operators on locally and H-locally convex spaces, Comment. Math. Univ. Carolinae 34, 2 (1993), 229-237.MR1241732(94h:47004). Zbl 0806.47003.

  7. E. Kramar, Invariant subspaces for some operators on locally convex spaces, Comment. Math. Univ. Carolinae 38,3 (1997), 635-644. MR1601676(99a:47013). Zbl 0937.47005.

  8. S.M. Stoian, Spectral radius of quotient bounded operator, Studia Univ. Babes-Bolyai, Mathematica, No.4 (2004), 15-126. MR2176290(2006e:47010). Zbl pre05063677.

  9. V.G. Troitsky, Spectral Radii Of Bounded Operators On Topological Vector Spaces, PanAmerican Mathematical Society, 11, no.3 (2001), 1-35. MR1856716(2002h:47007). Zbl 1006.47001.

Acknowledgement. This work was supported by the CEEX grant ET65/2005, contract no 2987/11.10.2005, from the Romanian Ministry of Education and Research.

Sorin Mirel Stoian
University of Petroşani,
Faculty of Sciences, Department of Mathematics,
Str. Universităţii, Nr. 20, Petroşani,